Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 179, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 16, 2004, 8:39 PM EDT for Stewart County, Webster County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2004, 8:39 PM EDT (00:39 UTC)
- Expired
- Jul 16, 2004, 9:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Stewart County, GA, Webster County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 170039 SVRATL GAC259-307-170115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 839 PM EDT FRI JUL 16 2004 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN STEWART COUNTY IN WEST CENTRAL GEORGIA WEBSTER COUNTY IN WEST CENTRAL GEORGIA * UNTIL 915 PM EDT * AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RICHLAND...MOVING EAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RICHLAND. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES OR ELECTRICAL APPLIANCES. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3215 8472 3195 8475 3194 8444 3212 8445 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 7:20 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 16, 7:20 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 720 PM EDT FRI JUL 16 2004 .UPDATE...AM UPDATING ZONES TO INCREASE POPS ACROSS WEST CENTRAL AND SOUTHWEST PORTIONS OF THE CWA. MID-LEVEL WINDS SUPPORT MOVEMENT OF MCS TYPE SYSTEM...NOW OVER CENTRAL/SOUTHERN AL...INTO WEST CENTRAL/SW GEORGIA BEFORE TURNING MORE SSE INTO SOUTH GEORGIA AND FL PANHANDLE. EXPECT SECONDARY MCS TYPE SYSTEM TO MOVE DOWN FROM THE MIDWEST LATER TONIGHT. MASSAGED/INTERPOLATED POPS FROM 00Z-06Z UPDATE TO 12Z PERIOD TO LIKELY CATEGORY BY 12Z ALL AREAS. ALSO INCREASED CLOUD COVER TO MOSTLY CLOUDY IN ACCORDANCE WITH CURRENT OBSERVATIONS AND SATELLITE TRENDS. NO CHANGES TO TEMPERATURES MADE AT THIS TIME. && .PREVIOUS DISCUSSION AT 315 PM EDT... SHORT TERM...STATIONARY FRONT OVER SOUTH GEORGIA WILL MOVE NORTH OVERNIGHT AS A WARM FRONT WITH SOUTHERLY OVER RUNNING FLOW DEVELOPING. PRECIPITATION WILL SPREAD NORTH AND EAST ACROSS THE AREA BY MORNING. DURING THE DAY SATURDAY...SURFACE LOW TRACKS OUT OF ALABAMA ACROSS NORTH GEORGIA WITH BEST UPWARD VERTICAL VELOCITIES PASSING NORTHEAST OF THE FORECAST AREA AFTER 00Z SUNDAY. WILL GO CLOSE TO AVN AND ETA MOS POPS...ALTHOUGH I WILL SPREAD POPS NORTHEAST ACROSS THE AREA A LITTLE SLOWER THAN THOSE TWO INDICATE TONIGHT. BY SUNDAY BEST LIFT AND MOISTURE IS NORTH AND EAST OF THE AREA WITH PRECIPITATION ENDING. TEMPERATURES WILL BE AT OR BELOW NORMALS FOR SATURDAY WITH EXTENSIVE CLOUD COVER AND PRECIPITATION...WARMING TO NEAR NORMAL BY SUNDAY. .LONG TERM...FORECAST AREA REMAINS IN A GENERAL NORTHWEST TO WEST UPPER FLOW WITH PERSISTENT RIDGE ANCHORED OVER THE SOUTHERN ROCKIES AND TROUGH ALONG THE EASTERN SEABOARD. MEAN RELATIVE HUMIDITY REMAINS MARGINAL FOR PRECIPITATION WITH LITTLE OR NO ORGANIZED FORCING THROUGH THE BEGINNING OF THE EXTENDED FORECAST PERIOD. BY DAYS 6 AND 7 A WEAK SURFACE TROUGH IS PROGGED TO DROP INTO THE AREA WITH SLIGHTLY BETTER MOISTURE PROFILE. WILL LEAVE SCATTERED... MAINLY DIURNAL...POPS IN THE END OF THE EXTENDED FORECAST. TEMPERATURES SHOULD REMAIN AROUND SEASONAL NORMALS. && .AVIATION... CURRENT FORECAST LOOKING ON TRACK WITH MVFR CLOUDS DEVELOPING AFTER 06Z. CURRENT PRECIP OVER WESTERN ALABAMA IS SLOWLY SHIFTING EAST...HOWEVER IT IS OVER AN AREA WHERE DEWPOINTS ARE IN THE LOW TO MID 70S. HOWEVER DEWPOINTS OVER NORTH GEORGIA REMAIN IN THE MID 50S TO MID 60S. ANY RAIN THAT DOES MOVE INTO THIS AREA WILL BE DISSIPATING UNTIL THE ATMOSPHERE MOISTEN UP. CURRENT FORECAST APPEARS TO BE HANDLING THIS WELL AND WILL NOT DEVIATE TOO MUCH FROM IT. WILL KEEP CHANCE POPS GOING AFTER 18Z ALL SITES AS THERE IS DISCREPANCY IN THE MODELS AS TO WHEN THE DRIER AIR MOVES INTO THE FORECAST AREA. SOUTHEAST WINDS LOOK GOOD THROUGH 18Z THEN AFTER 18Z WINDS WILL SHIFT TO THE WEST OR NORTHWEST AROUND 10 KTS. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 70 82 71 85 / 50 60 40 10 ATHENS 68 82 70 85 / 30 60 40 10 GAINESVILLE 68 81 70 84 / 30 60 40 10 ROME 68 82 70 85 / 50 60 30 10 COLUMBUS 71 84 73 87 / 50 70 40 30 MACON 70 84 72 87 / 50 70 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES...NONE. && RAB/MSS/KWM
Hazardous weather outlook, Jul 16, 6:00 AM EDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 AM EDT FRI JUL 16 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161600- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 600 AM EDT FRI JUL 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED THUNDERSTORMS POSSIBLE TONIGHT... .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE TENNESSEE VALLEY WILL WEAKEN AS IT DRIFTS EAST TODAY. A FRONTAL BOUNDARY EXTENDING FROM THE EASTERN CAROLINAS ACROSS SOUTH GEORGIA INTO SOUTHERN SECTIONS OF ALABAMA WILL MEANDER ACROSS THAT AREA TODAY...THEN DRIFT NORTHWARD TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO NORTH AND CENTRAL GEORGIA TONIGHT. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING. BRIEF HEAVY RAIN IS ALSO POSSIBLE. .DISCUSSION... ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL TONIGHT AS A FRONTAL BOUNDARY DRIFTS NORTHWARD ACROSS THE STATE...AND AN UPPER LEVEL DISTURBANCE SWEEPS ACROSS THE TENNESSEE VALLEY. WITH CAPES EXPECTED TO RANGE FROM 1000 TO 2000...AND AN UNFAVORABLE UPPER WIND PATTERN...THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE MAINLY AFTER MIDNIGHT...AS THE UPPER LEVEL DISTURBANCE APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY...EXCEPT ON TUESDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Jul 16, 8:28 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 828 PM EDT FRI JUL 16 2004 GAZ102-103-170115- 828 PM EDT FRI JUL 16 2004 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND FREQUENT LIGHTNING IN WEBSTER AND STEWART COUNTIES UNTIL 915 PM EDT... AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM BROOKLYN TO 7 MILES WEST OF TROUTMAN... MOVING EAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 915 PM EDT.
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.